Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 77, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 2:04 PM CDT for Kenedy County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2007, 2:04 PM CDT (19:04 UTC)
- Expired
- Jul 16, 2007, 3:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3003 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 161905 FFWBRO TXC261-162000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 204 PM CDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF SARITA AND THE BORDER PATROL CHECKPOINT... * UNTIL 300 PM CDT * AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF KENEDY COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2695 9797 2694 9749 2727 9744 2728 9799 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 161931 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 231 PM CDT MON JUL 16 2007 TXC261-162000- KENEDY TX- 231 PM CDT MON JUL 16 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHERN KENEDY COUNTY... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2695 9797 2694 9749 2727 9744 2728 9799 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 1:20 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 16, 1:20 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 120 PM CDT MON JUL 16 2007 .DISCUSSION...A FLASH FLOOD WATCH CONTINUES ACROSS THE RIO GRANDE VALLEY THROUGH THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM AND TROUGH WHICH IS LOCATED OVER THE WESTERN GULF OF MEXICO WILL MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES THROUGH THE MIDDLE OF THIS WEEK. LOCALIZED HEAVY RAINFALL OCCURRED OVER PORTIONS OF THE CWA LAST NIGHT AND THIS MORNING. THE SHOWER ACTIVITY HAS BEEN ABSENT SINCE MID MORNING OVER DEEP SOUTH TEXAS. THE SHOWERS AND THUNDERSTORMS CONTINUE OVER PORTIONS OF THE GULF COASTAL WATERS. THE FLASH FLOOD WATCH IS LIKELY TO BE EXTENDED INTO TUESDAY OVER ALL OF DEEP SOUTH TEXAS. THE WINDS WILL REMAIN LIGHT TO LIGHT AND VARIABLE DURING THE OVERNIGHT PERIODS AND LIGHT TO MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS FROM THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK AS A HIGH PRESSURE RIDGE PERSISTS ACROSS THE NORTHERN GULF OF MEXICO. ANY SHOWERS OR THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY WINDS AND LOCALIZED HEAVY RAINFALL. HEAVY RAINFALL MAY PRODUCE FLASH FLOODING OF SMALL STREAMS, CREEKS, ARROYOS AND OTHER LOW LYING AREAS AS WELL AS STREET FLOODING. MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING THROUGH AREAS EXPERIENCING LOCALIZED HEAVY RAINFALL. TURN AROUND DONT DROWN. && .MARINE...LIGHT TO MODERATE WINDS AND SEAS WILL CONTINUE OVER THE LOWER TEXAS COASTAL WATERS THROUGH MID WEEK. A WEAK UPPER LEVEL DISTURBANCE WILL KEEP THE CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BUILD INTO THE AREA BY THE END OF THE WEEK BRINGING A DRIER AND MORE STABLE AIRMASS OVER DEEP SOUTH TEXAS FOR THE WEEKEND. && .AVIATION...BRIEF MVFR CONDITIONS FROM 09-12Z TUESDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE IN THE AFTERNOON AND EVENING HOURS ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 87 77 87 77 / 40 60 30 60 30 BROWNSVILLE 76 89 76 89 76 / 40 60 30 60 30 HARLINGEN 76 90 76 90 76 / 40 60 30 60 30 MCALLEN 76 92 76 92 76 / 40 60 30 60 30 RIO GRANDE CITY 76 92 76 92 76 / 40 60 30 60 30 SOUTH PADRE ISLAND 78 86 78 86 78 / 40 60 30 60 30 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF DEEP SOUTH TEXAS ZONES TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS....63 MARINE/AVIATION...51 MESOSCALE.......VEGA
Hazardous weather outlook, Jul 16, 5:00 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT MON JUL 16 2007 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY THROUGH TONIGHT...AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER OUR REGION. THIS FEATURE...IN CONJUNCTION WITH COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...WILL INDUCE THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL BY THIS AFTERNOON...AND THESE HEAVY RAINS WILL LIKELY CONTINUE THOUGH THE EVENING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVING DEFENSIVELY DURING HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LEVEL LOW WILL REMAIN ALOFT FOR TUESDAY AND WEDNESDAY ...ALONG WITH TROPICAL MOISTURE MOVING NORTH OUT OF THE BAY OF CAMPECHE. THIS COMBINATION OF FACTORS WILL INCREASE THE THREAT OF LOCALLY HEAVY RAINS ACROSS MOST OF DEEP SOUTH TEXAS THROUGHOUT THE UPCOMING WEEK. ALONG WITH THE HEAVY RAIN POTENTIAL...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION TUESDAY AND WEDNESDAY...WITH A TROPICAL AIRMASS AND THE CHANCE FOR HEAVY RAINS CONTINUING THROUGH SUNDAY. ALSO...A MODERATE RISK OF RIP CURRENTS IS POSSIBLE EACH DAY AT LOCAL BEACHES WITH MARINE WARNING POSSIBLE AS STRONG THUNDERSTORMS MOVE OVER OUR GULF WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD. PHILO
In the hours before
Local storm report, Jul 16, 9:11 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
911 AM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD MCALLEN 26.22N 98.24W
07/16/2007 HIDALGO TX EMERGENCY MNGR
STATE RLO IN MCALLEN REPORTS WIDESPREAD STREET FLOODING
IN MCALLEN AND EDINBURG.
&&The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:17 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 43 min |
| Jul 15, 9:23 PM CDT | Flash Flood Warning | BRO | Brooks | 97 min |
| Jul 15, 10:40 PM CDT | Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 39 hr |
| Jul 16, 4:30 AM CDT | Special Marine Warning | BRO | 90 min | |
| Jul 16, 5:21 AM CDT | Flash Flood Warning | BRO | Cameron | 54 min |
| Jul 16, 6:18 AM CDT | Flash Flood Warning | BRO | Cameron | 117 min |
| Jul 16, 7:15 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Jul 16, 9:16 AM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| Jul 16, 2:17 PM CDT | Flash Flood Warning | BRO | Starr | 58 min |
| Jul 16, 2:22 PM CDT | Special Marine Warning | BRO | 38 min | |
| Jul 16, 2:39 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 66 min |
| Jul 16, 3:02 PM CDT | Flash Flood Warning | BRO | Kenedy | 58 min |
| Jul 16, 3:08 PM CDT | Flash Flood Warning | BRO | Zapata | 67 min |
| Jul 16, 3:43 PM CDT | Flash Flood Warning | BRO | Brooks | 62 min |
| Jul 16, 4:01 PM CDT | Flash Flood Warning | BRO | Kenedy | 59 min |
| Jul 16, 4:08 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 37 min |
| Jul 16, 4:16 PM CDT | Flash Flood Warning | BRO | Zapata | 59 min |
| Jul 16, 4:31 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy | 44 min |
| Jul 16, 4:37 PM CDT | Flash Flood Warning | BRO | Hidalgo | 68 min |
| Jul 16, 4:45 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 19 min |
| Jul 16, 5:16 PM CDT | Flash Flood Warning | BRO | Starr | 59 min |
| Jul 16, 5:16 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 44 min |
| Jul 16, 5:52 PM CDT | Flash Flood Warning | BRO | Hidalgo | 53 min |
| Jul 16, 6:10 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 35 min |
| Jul 16, 6:14 PM CDT | Flash Flood Warning | BRO | Starr | 61 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.